Alert archive / Pennsylvania / Tornado Warnings in 2008
Tornado Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 29, 2008, 5:16 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 29, 2008, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:25 PM EDT | TSTM WND DMG | Canonsburg, PA | NUMEROUS TREES AND POWER LINES DOWN IN THE EAST CENTRAL PART OF THE COUNTY. |
| Jun 29, 5:44 PM EDT | TSTM WND DMG | Mount Lebanon, PA | TREES AND POWER LINES DOWN...ALSO IN BALDWIN BORO AND SOUTH FAYETTE TWP. |
| Jun 29, 5:45 PM EDT | TSTM WND DMG | Mckeesport, PA | NUMEROUS TREES DOWN IN WHITE OAK BORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 12:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KPBZ 292115 TORPBZ PAC003-125-292145- /O.NEW.KPBZ.TO.W.0003.080629T2116Z-080629T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EDT SUN JUN 29 2008 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * TORNADO WARNING FOR... CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... SOUTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 545 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BRIDGEVILLE...MOVING EAST AT 37 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPPER SAINT CLAIR...CARNEGIE...BETHEL PARK...MOUNT LEBANON...BALDWIN... JEFFERSON BORO...NORTH SIDE...DOWNTOWN PITTSBURGH...SOUTH SIDE... MCKEESPORT...WEST MIFFLIN...WILKINSBURG...TURTLE CREEK AND FOX CHAPEL THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. LAT...LON 4053 7986 4033 7980 4021 8019 4037 8028 TIME...MOT...LOC 2116Z 248DEG 32KT 4033 8011 $$
2 follow-up statements
000 WWUS51 KPBZ 292133 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 529 PM EDT SUN JUN 29 2008 PAC003-125-292145- /O.CON.KPBZ.TO.W.0003.000000T0000Z-080629T2145Z/ WASHINGTON PA-ALLEGHENY PA- 529 PM EDT SUN JUN 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR ALLEGHENY AND WASHINGTON COUNTIES... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOLLENAUER..MOVING EAST NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINCOLN PLACE, HAYS, GLENWOOD, WHITAKER, WEST MIFFLIN, FORREST HILLS, TURTLE CREEK. ALLEGHENY COUNTY AIRPORT REPORTED A WIND GUST OF 69 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. LAT...LON 4033 7980 4026 8007 4040 8016 4053 7986 TIME...MOT...LOC 2129Z 248DEG 32KT 4037 7997 $$
000
WWUS51 KPBZ 292140
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT SUN JUN 29 2008
PAC125-292149-
/O.CAN.KPBZ.TO.W.0003.000000T0000Z-080629T2145Z/
WASHINGTON PA-
539 PM EDT SUN JUN 29 2008
...THE TORNADO WARNING FOR WASHINGTON COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4033 7980 4032 7983 4032 7984 4030 7992
4030 7993 4029 7995 4028 7998 4028 7999
4044 8004 4046 7985
TIME...MOT...LOC 2139Z 248DEG 32KT 4040 7986
$$
PAC003-292145-
/O.CON.KPBZ.TO.W.0003.000000T0000Z-080629T2145Z/
ALLEGHENY PA-
539 PM EDT SUN JUN 29 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR ALLEGHENY
COUNTY...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KENNYWOOD
PARK..MOVING EAST NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BESSEMER JUNCTION...FITE STATION...WHITE OAK...NORTH BRADDOCK...EAST
PITTSBURGH...FOREST HILLS...CHALFANT...BLACK RIDGE...CHURCHILL AND
TURTLE CREEK.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4033 7980 4032 7983 4032 7984 4030 7992
4030 7993 4029 7995 4028 7998 4028 7999
4044 8004 4046 7985
TIME...MOT...LOC 2139Z 248DEG 32KT 4040 7986
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:47 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 29, 2:47 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD FRONT WILL MOVE EAST OF THE REGION THIS EVENING. A MID LEVEL THROUGH OF LOW PRESSURE LOCATED NORTH OF THE GREAT LAKES WILL GENERATE A SERIES OF WAVES THROUGH TUESDAY. A RIDGE OF HIGH PRESSURE WILL THEN BUILD IN FOR TUESDAY NIGHT AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... CURRENTLY PLACING THE COLD FRONT INTO EAST CENTRAL OHIO...WITH A WEAK SURFACE TROUGH FOLLOWING THAT IN NORTHWEST OHIO. EXPECT MORE SIGNIFICANT STORMS TO REMAIN OUT AHEAD OF THE MAIN FRONT THIS AFTERNOON AND EVENING. TIMING THIS FRONT TO MOVE EAST OF THE CWA AROUND 00Z...WITH A SERIES OF WEAKER TROUGHS FOLLOWING DURING THE OVERNIGHT. OVERNIGHT TEMPERATURES WILL BE NEAR...OR JUST BELOW SEASONAL VALUES. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... MID LEVEL TROUGH SWINGS SOUTHEAST ACROSS THE REGION MONDAY AFTERNOON...WITH COLDER AIR ALOFT INCREASING THUNDERSTORM DEVELOPMENT. WITH THIS COLDER AIR ALOFT...COULD SEE SMALL HAIL IN STORMS MONDAY AFTERNOON. SURFACE RIDGING WILL BUILD NORTHEAST MONDAY NIGHT...HELPING TO SUPPRESS ACTIVITY. WITH THE COOL AIRMASS IN PLACE...TEMPERATURES WILL BE ABOUT 10 TO 15 DEGREES BELOW CLIMATOLOGICAL NORMS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH PRESSURE SHOULD HOLD FOR THE PERIOD FROM TUESDAY THROUGH WEDNESDAY...WITH A COLD FRONT DROPPING DOWN FROM THE NORTH WEDNESDAY NIGHT...AND CROSSING ON THURSDAY. THIS BOUNDARY WILL LINGER JUST TO THE SOUTH OF THE CWA THROUGH THE WEEKEND...PROVIDING SOME FOCUS FOR STORM PRODUCTION. TEMPERATURES WILL RECOVER TO NEAR NORMAL BY THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AT 18Z COLD FRONT APPEARS TO BE ON A CLE-CMH-DAY LINE. AT CURRENT RATE OF MOVEMENT EXPECT LINE TO BE ON ALINE FROM BFD-PIT-PKB BY 21Z AND EAST OF CWA BY 00Z. LINES OF THUNDERSTORMS WITH LARGE HAIL AND ISOLATED DAMAGING WINDS EAST OF FRONT. OUTSIDE OF THUNDERSTORMS CONDITIONS GENERALLY VFR WITH CIGS 030-040 AND VSBY UNLIMITED. CONDITIONS BRIEFLY LOWERING TO IFR IN TSTMS WITH POSSIBLE GUST TO 50KTS. BEHIND COLD FRONT CIGS 040-070 WITH UNLIMITED VISIBILITY. EXPECT STRATOCU CIGS AOB 010 TO DEVELOP AFT 08Z WITH VSBY AOB 3 MILES FOG. CONDITIONS WILL BE SLOW TO IMPROVE WITH GENERAL MVFR CONDITIONS AFT 15Z. SCTD SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AFTN WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. HIGH PRESSURE BUILDS IN MONDAY NIGHT WITH VFR CONDITIONS THROUGH WEDNESDAY. COLD FRONT MOVES SOUTHEAST FROM GREAT LAKES THURSDAY WITH SCTD THUNDERSTORMS. FRONT STALLS ACROSS SOUTHERN WV THURSDAY NIGHT WITH MVFR CONDS PERSISTING INTO FRIDAY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 29, 4:57 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 457 PM EDT SUN JUN 29 2008 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-302100- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 457 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY HAZARD WITH THE SEVERE THUNDERSTORMS THIS EVENING WILL BE DAMAGING WINDS...THE SECONDARY HAZARD WILL BE LARGE HAIL. ALSO RAIN AMOUNTS OF OVER 1.5 INCHES IN A COUPLE HOURS MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MONDAY AFTERNOON AND EVENING MAY CAUSE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ023-041-302100- PRESTON-TUCKER- 457 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORMS WINDS...THE SECONDARY THREAT IS LARGE HAIL. ALSO RAIN AMOUNTS OF OVER 1.5 INCHES IN A COUPLE HOURS MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MONDAY AFTERNOON AND EVENING MAY CAUSE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-302100- GARRETT- 457 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 643 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY HAZARD WITH THE SEVERE THUNDERSTORMS THIS EVENING WILL BE DAMAGING WINDS...THE SECONDARY HAZARD WILL BE LARGE HAIL. ALSO RAIN AMOUNTS OF OVER 1.5 INCHES IN A COUPLE HOURS MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MONDAY AFTERNOON AND EVENING MAY CAUSE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 29, 4:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG HANOVERTON 40.76N 80.94W
06/29/2008 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN.
&&
PARRISHSpecial weather statement, Jun 29, 4:37 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 437 PM EDT SUN JUN 29 2008 PAZ016-022-023-030-292130- ARMSTRONG PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA- 437 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...WESTMORELAND...INDIANA AND JEFFERSON... AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER SALTSBURG...MOVING NORTHEAST AT 38 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND POSSIBLY PEA SIZED HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLYMER...GLEN CAMPBELL...HOMER CITY...INDIANA...MARION CENTER...NEW ALEXANDRIA...SALTSBURG...SHELOCTA...YELLOW CREEK STATE PARK... ADVANCE...ALVERDA...AMBROSE...ARCADIA...AULTMAN AND AVONMORE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Jun 29, 4:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 440 PM EDT SUN JUN 29 2008 PAZ013-014-020-021-029-WVZ001-292145- ALLEGHENY PA-BEAVER PA-BUTLER PA-HANCOCK WV-LAWRENCE PA-WASHINGTON PA- 440 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WASHINGTON...ALLEGHENY...BEAVER...BUTLER...LAWRENCE AND HANCOCK... AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF HARSHAVILLE...MOVING NORTHEAST AT 38 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND POSSIBLY PEA SIZED HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...BEAVER...BEAVER FALLS...BUTLER...COOPERSTOWN...ECONOMY BORO...EVANS CITY...FOMBELL...FRANKLIN PARK...GIBSONIA... HARSHAVILLE...HOOKER...LERNERVILLE...MARS AND MOON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Jun 29, 4:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT SUN JUN 29 2008 OHZ059-068-069-PAZ031-WVZ004-012-292145- BELMONT OH-GREENE PA-MARSHALL WV-MONROE OH-NOBLE OH-WETZEL WV- 445 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE...NOBLE...BELMONT...GREENE...WETZEL AND MARSHALL... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 12 MILES SOUTHWEST OF HARRIETTSVILLE...MOVING NORTHEAST AT 34 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND POSSIBLY PEA SIZED HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NED...ALLEDONIA...ANTIOCH...BENWOOD...CAMERON...CLARINGTON... DUDLEY...FLY...GRAYSVILLE...HANNIBAL...HARRIETTSVILLE... LEWISVILLE...POWHATAN POINT...ROUND BOTTOM AND SOMERTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Local storm report, Jun 29, 4:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 S WELLSBURG 40.27N 80.61W
06/29/2008 BROOKE WV LAW ENFORCEMENT
TREES DOWN ALONG RT 2.
&&
TPARRISHSpecial weather statement, Jun 29, 5:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 507 PM EDT SUN JUN 29 2008 PAZ007-008-292200- MERCER PA-VENANGO PA- 507 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF FREDONIA...MOVING EAST AT 34 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...AND POSSIBLY PEA SIZED HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...HERMITAGE...MAURICE K GODDARD STATE PARK...MOUNT PLEASANT...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA... STONEBORO...SUGARCREEK...UNIONTOWN...AHRENSVILLE...AJAX...ASTRAL AND BIG BEND KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:49 AM EDT | Flash Flood Warning | PBZ | Washington | 52 min |
| Jun 29, 12:53 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 67 min |
| Jun 29, 1:07 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 53 min |
| Jun 29, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 57 min |
| Jun 29, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 60 min |
| Jun 29, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Jefferson | 59 min |
| Jun 29, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 39 min |
| Jun 29, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 48 min |
| Jun 29, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Washington, Westmoreland | 53 min |
| Jun 29, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jun 29, 6:19 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 56 min |
| Jun 29, 6:31 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 29 min |
| Jun 29, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 51 min |
| Jun 29, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 41 min |
| Jun 29, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 65 min |
Nearby
Tornado Warnings in Pennsylvania, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.